Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 209, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2013, 2:19 AM CDT for Madison County, Washington County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 2:19 AM CDT (07:19 UTC)
- Expired
- Jul 22, 2013, 3:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:25 AM CDT | TSTM WND DMG | 4 Nw Huntsville, AR | TREE LIMBS DOWN...LAWN FURNITURE TOSSED. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS54 KTSA 220719
SVRTSA
ARC087-143-220800-
/O.NEW.KTSA.SV.W.0209.130722T0719Z-130722T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHWEST ARKANSAS...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 300 AM CDT
* AT 216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HINDSVILLE...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLIFTY...HINDSVILLE...FORUM...WITHROW SPRINGS STATE PARK...
HUNTSVILLE...AURORA...MARBLE AND WITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3588 9368 3605 9393 3619 9400 3624 9390
3623 9388 3625 9387 3628 9380 3614 9355
3612 9355 3612 9353 3610 9348
TIME...MOT...LOC 0719Z 302DEG 22KT 3616 9388
$$1 follow-up statement
233
WWUS54 KTSA 220742
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 AM CDT MON JUL 22 2013
ARC143-220752-
/O.CAN.KTSA.SV.W.0209.000000T0000Z-130722T0800Z/
WASHINGTON AR-
242 AM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
LAT...LON 3588 9368 3605 9393 3609 9395 3610 9394
3617 9379 3620 9376 3622 9369 3614 9355
3612 9355 3610 9348
TIME...MOT...LOC 0742Z 314DEG 19KT 3607 9378
$$
ARC087-220800-
/O.CON.KTSA.SV.W.0209.000000T0000Z-130722T0800Z/
MADISON AR-
242 AM CDT MON JUL 22 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CENTRAL MADISON COUNTY...
AT 239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTSVILLE...
MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUNTSVILLE...HARMONY...GEORGETOWN...MARBLE...WITTER AND AURORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3588 9368 3605 9393 3609 9395 3610 9394
3617 9379 3620 9376 3622 9369 3614 9355
3612 9355 3610 9348
TIME...MOT...LOC 0742Z 314DEG 19KT 3607 9378
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:50 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 21, 11:50 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CDT SUN JUL 21 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT KFYV AND KXNA DURING THE FIRST FEW HOURS OF THE TAF VALID PERIOD. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 908 PM CDT SUN JUL 21 2013/ DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY HAS ENDED ACROSS THE AREA FOR THE MOMENT. THERE IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS NORTH AND EAST OF A TROF OF LOW PRESSURE THAT HAS SET UP ACROSS THE AREA. ISENTROPIC LIFT WILL INCREASE TO THE AREAS NORTH AND EAST OF THIS BOUNDARY LATE TONIGHT BRINGING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. HAVE MADE SOME ADJUSTMENTS TO THE OVERNIGHT POPS TO SHOW THIS POTENTIAL. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Jul 21, 11:40 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SUN JUL 21 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1140 PM CDT SUN JUL 21 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET... . DISCUSSION... ELEVATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THIS ACTIVITY WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS WITH THE POTENTIAL FOR SOME SEVERE STORMS. LARGE HAIL AND LOCALIZED FLOODING DUE TO VERY HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE PLAINS WITHIN THE NORTHWESTERLY UPPER LEVEL FLOW. HIGHEST CHANCES WILL GENERALLY BE ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. HOT AND HUMID CONDITIONS WILL ALSO PERSIST ACROSS LOCATIONS THAT RECEIVE LITTLE TO NO RAINFALL DURING THE WEEK. LATE IN THE WEEK AND INTO THE WEEKEND AN UPPER LEVEL DISTURBANCE LOOKS TO PUSH A COLD FRONT INTO THE REGION WHICH COULD BRING ADDITIONAL CHANCES FOR THUNDERSTORMS AND ALSO THE POSSIBILITY OF COOLER TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 21, 11:12 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT SUN JUL 21 2013
OKZ058-063-220500-
DELAWARE OK-OTTAWA OK-
1112 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHERN OTTAWA
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF FAIRLAND...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRLAND...WYANDOTTE...TIFF CITY AND
TWIN BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3673 9461 3666 9461 3659 9483 3682 9492
3686 9477
TIME...MOT...LOC 0413Z 324DEG 14KT 3677 9481Special weather statement, Jul 21, 11:15 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT SUN JUL 21 2013
OKZ057-058-220500-
CRAIG OK-OTTAWA OK-
1115 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHERN OTTAWA
AT 1115 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CARDIN TO 2 MILES EAST OF QUAPAW...
MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9465 3691 9460 3681 9461 3680 9461
3692 9503 3700 9512 3701 9469
TIME...MOT...LOC 0415Z 316DEG 11KT 3704 9507 3694 9475Special weather statement, Jul 22, 12:08 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT MON JUL 22 2013
ARZ001-002-220615-
BENTON AR-CARROLL AR-
1208 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON AND NORTHERN CARROLL
AT 1208 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BELLA VISTA TO 4 MILES NORTH OF
GATEWAY TO 5 MILES NORTHWEST OF BLUE EYE...MOVING SOUTHEAST AT 15
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BLUE EYE...WALNUT HILL...OAK GROVE...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...DENVER...BENTONVILLE...ROGERS...PEA RIDGE...
GATEWAY...LARUE...AVOCA...BELLA VISTA...GARFIELD...BERRYVILLE...
EUREKA SPRINGS...GREEN FOREST...COIN...BEAVER LAKE...URBANETTE...
GRANDVIEW...BUSCH AND BEAVER.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3633 9377 3628 9416 3650 9431 3650 9330
3631 9329
TIME...MOT...LOC 0508Z 329DEG 15KT 3651 9421 3653 9393
3652 9346Special weather statement, Jul 22, 12:46 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 AM CDT MON JUL 22 2013
OKZ058-220630-
OTTAWA OK-
1246 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OTTAWA
AT 1245 AM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR OTTAWA
AND 7 MILES NORTHEAST OF WYANDOTTE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WYANDOTTE AND OTTAWA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3689 9462 3689 9461 3677 9461 3677 9470
3691 9488
TIME...MOT...LOC 0545Z 293DEG 11KT 3687 9478 3686 9462Special weather statement, Jul 22, 1:07 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT MON JUL 22 2013
OKZ058-220645-
OTTAWA OK-
107 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 107 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF QUAPAW...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3682 9461 3679 9474 3700 9480
3700 9462
TIME...MOT...LOC 0607Z 343DEG 16KT 3703 9469Special weather statement, Jul 22, 1:39 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT MON JUL 22 2013
ARZ001-002-010-011-220715-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
139 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...SOUTHERN CARROLL...NORTHERN MADISON AND
NORTHEASTERN WASHINGTON
AT 140 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORUM TO 3 MILES SOUTHEAST OF MONTE NE...MOVING
SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HARMONY...GEORGETOWN...WEATHERS...MAYFIELD...WAR
EAGLE...MONTE NE...LOOKOUT...HUNTSVILLE...AURORA...WESLEY...
KINGSTON...HINDSVILLE...FORUM...BEST...JAPTON...MARBLE...ALABAM...
CLIFTY...HOBBS STATE PARK AND WITHROW SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3593 9348 3596 9391 3633 9409 3621 9351
TIME...MOT...LOC 0640Z 321DEG 15KT 3616 9371 3626 9401The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:08 AM CDT | Special Weather Statement | TSA | Carroll | 67 min |
| Jul 22, 1:39 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jul 22, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 57 min |
| Jul 22, 2:25 AM CDT | Flash Flood Warning | TSA | Madison, Washington | 4 hr |
| Jul 22, 3:14 AM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 22, 4:16 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Jul 22, 5:22 AM CDT | Special Weather Statement | TSA | Carroll | 23 min |
| Jul 22, 5:39 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| Jul 22, 6:56 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 22, 7:43 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 2 hr |
| Jul 22, 9:42 AM CDT | Special Weather Statement | TSA | Benton | 33 min |
| Jul 22, 10:06 AM CDT | Special Weather Statement | TSA | Benton | 24 min |
| Jul 22, 10:30 AM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Jul 22, 2:55 PM CDT | Heat Advisory | TSA | 4 hr | |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 22 min |
| Jul 22, 5:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.